Alert archive / Colorado / Red Flag Warnings in 2016

Red Flag Warning 17, NWS Pueblo, CO

April 24, 20165 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 24, 2016, 2:47 PM MDT for 5 counties in Colorado. It took effect at Apr 25, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2016, 2:47 PM MDT (20:47 UTC)
In effect from
Apr 25, 2016, 12:00 PM MDT
Expired
Apr 25, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2438 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS85 KPUB 242047
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT SUN APR 24 2016

...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM MONDAY
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 222...228...229 AND 230...WHICH INCLUDES FREMONT
COUNTY...PUEBLO COUNTY...HUERFANO COUNTY AND WESTERN LAS ANIMAS
COUNTY...

COZ222-228>230-251300-
/O.UPG.KPUB.FW.A.0010.160425T1800Z-160426T0200Z/
/O.NEW.KPUB.FW.W.0017.160425T1800Z-160426T0200Z/
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
247 PM MDT SUN APR 24 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR LOW
HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES
222...228...229 AND 230...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 222...228...229 AND 230.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...MONDAY AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* TEMPERATURES...IN THE MID 70S TO LOW 80S

* LIGHTNING...A FEW ISOLATED LIGHTNING STRIKES MAY OCCUR VERY LATE
  IN THE AFTERNOON AND EARLY EVENING. 

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR ARE FORECAST TO OCCUR. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HODANISH
5 follow-up statements
983 
WWUS85 KPUB 250953
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
353 AM MDT MON APR 25 2016

...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 222...227...228...229 AND 230...WHICH INCLUDES
FREMONT...SOUTHERN EL PASO...PUEBLO...HUERFANO AND WESTERN LAS
ANIMAS COUNTIES...

COZ227-260200-
/O.EXA.KPUB.FW.W.0017.160425T1800Z-160426T0200Z/
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-
353 AM MDT MON APR 25 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH
IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 227.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR ARE FORECAST TO OCCUR. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ222-228>230-260200-
/O.CON.KPUB.FW.W.0017.160425T1800Z-160426T0200Z/
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
353 AM MDT MON APR 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 222...228...229 AND 230...

* AFFECTED AREA...FIRE WEATHER ZONES 222...228...229 AND 230.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR ARE FORECAST TO OCCUR. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
025 
WWUS85 KPUB 250958
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
358 AM MDT MON APR 25 2016

...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 222...227...228...229 AND 230...WHICH INCLUDES
FREMONT...SOUTHERN EL PASO...PUEBLO...HUERFANO AND WESTERN LAS
ANIMAS COUNTIES...

COZ222-227>230-260200-
/O.CON.KPUB.FW.W.0017.160425T1800Z-160426T0200Z/
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
358 AM MDT MON APR 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 222...227...228...229 AND 230...

* AFFECTED AREA...FIRE WEATHER ZONES 222...227...228...229 AND 
  230.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR ARE FORECAST TO OCCUR. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
825 
WWUS85 KPUB 251743
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1143 AM MDT MON APR 25 2016

...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM TODAY FOR GUSTY
WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES
222...227...228...229 AND 230...WHICH INCLUDES FREMONT...SOUTHERN
EL PASO...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...

COZ222-227>230-260200-
/O.CON.KPUB.FW.W.0017.160425T1800Z-160426T0200Z/
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
1143 AM MDT MON APR 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 222...227... 228...229 AND 230...

* AFFECTED AREA...FIRE WEATHER ZONES 222...227...228...229 AND 
  230.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR ARE FORECAST TO OCCUR. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
546 
WWUS85 KPUB 252059
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT MON APR 25 2016

...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM TODAY FOR GUSTY
WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 222...227...228...229 AND 230...WHICH INCLUDES FREMONT...
SOUTHERN EL PASO...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS
COUNTIES...

COZ222-227>230-260200-
/O.CON.KPUB.FW.W.0017.000000T0000Z-160426T0200Z/
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
259 PM MDT MON APR 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 222...227...228...229 AND 230...

* AFFECTED AREA...FIRE WEATHER ZONES 222...227...228...229 AND 
  230.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR ARE FORECAST TO OCCUR. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
422 
WWUS85 KPUB 260213
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT MON APR 25 2016

...RED FLAG WARNING HAS EXPIRED...

COZ222-227>230-260315-
/O.EXP.KPUB.FW.W.0017.000000T0000Z-160426T0200Z/
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
813 PM MDT MON APR 25 2016

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONES 222...227...228...229 AND 230...

RELATIVE HUMIDITY HAS RISEN ABOVE CRITICAL LEVELS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 24, 11:22 AM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 24, 11:22 AM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1122 AM MDT SUN APR 24 2016

.UPDATE...
ISSUED AT 921 AM MDT SUN APR 24 2016

UPDATED FORECAST TO INCREASE WINDS...ESPECIALLY IN WIND PRONE
AREAS EAST OF THE MTNS (USAFA AREA...GREATER CANON CITY
AREA...GREATER WALSENBURG AREA). \/HODANISH

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 423 AM MDT SUN APR 24 2016

RADAR IS STILL SHOWING A FEW ECHOES OVER THE FAR SERN PLAINS THIS
MORNING...BUT THESE SHOULD BE DISSIPATING OR MOVING OUT OF THE AREA
BY 12Z.  THERE IS STILL A LOT OF CLOUD COVER OVER PORTIONS OF THE
CENTRAL MTNS THIS MORNING AND THERE COULD BE A FEW LIGHT SNOW
SHOWERS THAT COULD CONTINUE THRU THE MORNING HOURS.

OTHER THAN THE POTENTIAL FOR SOME LIGHT SHOWERS IN THE CENTRAL
MTNS...THE REST OF THE AREA SHOULD HAVE DRY WEATHER TODAY AS AN UPR
TROF EXITS THE STATE TO THE EAST AND WEAK UPR RIDGING OCCURS.
WESTERLY WINDS ACRS MUCH OF THE AREA TODAY WL BE A BIT BREEZY.
PORTIONS OF THE SERN PLAINS...MAINLY FROM HIGHWAY 50 AND
SOUTHWARD...ARE EXPECTED TO SEE RH VALUES FALL TO BETWEEN 10 AND 15
PERCENT.  THERE COULD BE SOME SPOTTY AREAS OF NR CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON...MAINLY FROM AROUND CANON CITY...
ACRS PORTIONS OF PUEBLO...CROWLEY AND OTERO COUNTIES.  HIGH TEMPS WL
BE COOLER TODAY BUT WL BE AROUND AVERAGE TO ABOUT FIVE DEGREES ABOVE
AVERAGE.

TONIGHT AN UPR TROF MOVES INTO NV AND THE WESTERLY FLOW ALOFT OVER
THE FORECAST AREA TRANSITIONS TO SW FLOW OVR WESTERN PORTIONS.  DRY
WX WL CONTINUE TONIGHT...WITH OVERNIGHT LOWS AROUND TO A LITTLE
ABOVE AVERAGE.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 423 AM MDT SUN APR 24 2016

MONDAY-TUESDAY...MODERATE TO STRONG SOUTHWEST FLOW ALOFT PROGGED
ACROSS THE REGION MONDAY AND MONDAY NIGHT AS EASTERN PACIFIC ENERGY
DIGS ACROSS THE PAC NORTHWEST COAST AND DEVELOPS A CLOSED LOW ACROSS
THE GREAT BASIN. MODELS CONTINUE TO DIFFER ON TIMING AND LOCATION OF
JET STREAM ENERGY ROUNDING THE BASE OF THE SYSTEM...THOUGH DO AGREE
ON LEE TROUGHING DEVELOPING ACROSS THE EASTERN PLAINS SUPPORTING
BREEZY SOUTH TO SOUTHWEST WINDS ACROSS THE ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO MONDAY AFTERNOON AND EVENING. LATEST GUIDANCE IS
ALSO INDICATING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS
ALONG AND WEST OF THE SOUTHERN I-25 CORRIDOR AND HAVE ISSUED A FIRE
WEATHER WATCH FROM NOON TO 8 PM MONDAY FOR ZONES 222...228...229 AND
230...WHERE FUELS HAVE BEEN DEEMED CRITICAL. SHOULD SEE SCATTERED
SHOWERS AND ISOLATED STORMS DEVELOPING ALONG AND WEST OF THE CONTDVD
THROUGH THE LATE MORNING...WITH SHOWERS AND STORMS SPREADING EAST
THROUGH THE AFTERNOON AND EARLY EVENING. MODELS CONTINUE TO DIFFER
ON WHERE THE UPPER LOW EJECTS ACROSS THE ROCKIES THROUGH THE DAY
TUESDAY...WITH THE GFS A TAD FURTHER NORTH THAN THE ECMWF...IN WHICH
THE FURTHER SOUTH SOLUTION ALLOWS FOR BETTER COVERAGE OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA ON TUESDAY...AS WELL AS A STRONGER
COLD FRONT MOVING ACROSS THE AREA.  AT ANY RATE...BEST CHANCES FOR
PRECIPITATION SHOULD BE OVER AND NEAR THE HIGHER TERRAIN...WITH AT
AND ABOVE SEASONAL TEMPS EXPECTED MONDAY AND COOLER TEMPS FOR
TUESDAY. SNOW LEVELS TO REMAIN RELATIVELY HIGH...AOA 10K FT...WITH
BEST ACCUMS ALONG AND WEST OF THE CONTDVD.

WEDNESDAY-THURSDAY...SHORT WAVE RIDGING PROGGED ACROSS THE AREA
PROGGED BEHIND TUESDAYS PASSING SYSTEM. ENOUGH MOISTURE REMAINS IN
PLACE TO SUPPORT ISOLATED TO SCATTERED AFTERNOON SHOWERS OVER AND
NEAR THE HIGHER TERRAIN...WITH TEMPS AT OR SLIGHTLY COOLER THAN
SEASONAL AVERAGES. SOUTHWEST FLOW SLOWLY INCREASES THROUGH THE DAY
THURSDAY AS ANOTHER SYSTEM DIGS INTO THE GREAT BASIN...SPREADING
MORE MOISTURE INTO THE AREA TO SUPPORT SCATTERED SHOWERS AND STORMS
THURSDAY AFTERNOON OVER AND NEAR THE HIGHER TERRAIN. INCREASING
MOISTURE AND COOL UPSLOPE FLOW WILL KEEP TEMPS BELOW SEASONAL
AVERAGES AREAWIDE ON THURSDAY.

THURSDAY NIGHT-SATURDAY...MODELS CONTINUE TO SUPPORT THE BROAD UPPER
TROUGH MOVING ACROSS THE ROCKIES THROUGH EARLY NEXT WEEKEND...THOUGH
AGAIN DIFFER ON TIMING AND LOCATION. WITH THAT SAID...HAVE KEPT COOL
AND UNSETTLED WEATHER IN THE FORECAST THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1120 AM MDT SUN APR 24 2016

GUSTY WESTERLY WINDS WILL OCCUR AT THE TAF SITES
(KCOS...KPUB...KALS) THIS AFTERNOON. WIND GUSTS GENERALLY IN THE
25-30KT RANGE. WINDS WILL DECREASE SOMEWHAT BY MID TO LATE
AFTERNOON. OTHERWISE...EXPECT VFR CONDITIONS AND LIGHT WINDS AFTER
SUNSET.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COZ222-228>230.

&&

UPDATE...HODANISH
SHORT TERM...28
LONG TERM...MW
AVIATION...HODANISH
Hazardous weather outlook, Apr 24, 11:27 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1127 AM MDT SUN APR 24 2016

COZ058>089-093>099-251730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1127 AM MDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ALONG AND WEST OF
THE I-25 CORRIDOR...GENERALLY FROM PUEBLO SOUTH TO TRINIDAD...MONDAY
AFTERNOON AND EVENING...AS BREEZY SOUTH TO SOUTHWEST WINDS AHEAD OF
A WEATHER SYSTEM MOVING INTO THE GREAT BASIN...COMBINE WITH WARM
TEMPERATURES AND LOW RELATIVE HUMIDITY LEVELS. SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THIS WEATHER SYSTEM WILL DEVELOP
OVER AND NEAR THE MOUNTAINS MONDAY AFTERNOON AND EVENING...AND
COULD SPREAD TO PORTIONS OF THE SOUTHEAST PLAINS MONDAY EVENING.

ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS
THE AREA TUESDAY AFTERNOON AND EVENING...AND WILL REMAIN POSSIBLE
OVER AND NEAR THE HIGHER TERRAIN BOTH WEDNESDAY AND THURSDAY
AFTERNOONS. BETTER CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS
AREA WIDE CAN BE EXPECTED FRIDAY AND SATURDAY...AS YET ANOTHER
STORM SYSTEM MOVES ACROSS THE REGION.

THE MAIN THREATS FROM THUNDERSTORMS THIS WEEK WILL BE GROUND
LIGHTNING AND WIND GUSTS AROUND 45 MPH...HOWEVER SOME OF THE
STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL.

THERE WILL BE CHANCES FOR SNOW OVER THE HIGHER MOUNTAIN AREAS...FROM
MONDAY THROUGH SATURDAY...WITH GENERALLY LIGHT ACCUMULATIONS
EXPECTED AT OR ABOVE 10000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

34/34

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:13 PM MDTSpecial Weather StatementPUBBent, Kiowa, Prowers62 min
Apr 23, 8:20 PM MDTSpecial Weather StatementPUBBent, Kiowa, Prowers55 min
Apr 24, 4:07 AM MDTFire Weather WatchPUBFremont, Huerfano, Las Animas, Pueblo11 hr

Nearby

Red Flag Warnings in Colorado, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.